Main Article Content

Abstract

Stevens-Johnson Syndrome (SJS) is an acute, self-limited, rare but life-threatening disease that manifests as severe mucocutaneous blistering and erosions. Here we report a rare case of allopurinol-induced SJS. A 25-year-old male patient with no other comorbidities was admitted to the hospital with complaints of fever, redness of eyes, swelling of lips with discharge and crusting, extensive erosions in the oral mucosa for the last 4 days, following consumption of allopurinol for a duration of 1 month. Investigations were within normal limits. The offending drug was withdrawn and he was treated with corticosteroids, antimicrobials, and other supportive measures. Allopurinol, a Xanthine oxidase inhibitor is mostly used for the treatment of primary and secondary hyperuricemia, Health care professionals must be aware of the spectrum of adverse effects of this drug and must take urgent measures once the diagnosis is suspected especially to save the patient from such severe or fatal reactions like SJS/Toxic epidermal necrolysis (TEN).

Keywords

Steven-Johnson Syndrome Allopurinol erythematous mucopurulent discharge immune-mediated

Article Details

How to Cite
Athul Gopan, Anukrishna V P, Devina Janeendran, Athulya Subhash, Jacob Thomas, & Remya Reghu. (2021). Allopurinol Induced Stevens-Johnson Syndrome. International Journal of Research in Pharmaceutical Sciences, 12(1), 829-831. https://doi.org/10.26452/ijrps.v12i1.4189